GET THE APP

..

Journal of AIDS & Clinical Research

ISSN: 2155-6113

Open Access

Hypophosphatemic Osteomalacia Associated with Tenofovir Use in HIVInfected Patients: A Case Series and Review of the Literature

Abstract

Angelique Tjen-A-Looi, Shabnam N Naseer, Angus B Worthing, Joseph G Timpone and Princy N Kumar

We present three cases of HIV-infected patients who developed Fanconi syndrome, hypophosphatemic osteomalacia and bone fractures while on tenofovir, a nucleotide reverse transcriptase inhibitor, commonly used as part of HIV treatment. All patients presented with bone pain, electrolyte and radiographic abnormalities which improved with discontinuation of tenofovir. Although, there have been several studies demonstrating causality between tenofovir and Fanconi syndrome, there are only six previously reported cases of patients developing osteomalacia and fractures since the introduction of tenofovir in 2001. In addition to asymptomatic osteopenia, hypophosphatemic osteomalacia is an important, reversible adverse effect of tenofovir.

PDF

Share this article

Indexed In

 

tempobet

tempobet giriş

tempobet giriş

süperbetin

tipobet yeni giriş adresi tipobet e yeni giriş tipobet güncel giriş adresi imajbet giriş adresi

mobilbahis giriş

arrow_upward arrow_upward